MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM CRYSTAL VIOLET; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM CRYSTAL VIOLET; STAINS, MICROBIOLOGIC
Catalog Number 212525
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using one (1) bd bbl¿ gram crystal violet, there were artifacts visible in the slide, rendering the stain unusable.User reports the appearance of the artifacts appeared similar to gram positive cocci.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for evaluation: yes.D9.Returned to manufacturer on: 26-feb-2026.H3.Device eval by manufacturer?: yes.Investigation summary: this memo is to summarize findings on the complaint related to bottle gram crystal violet 250ml, catalog number 212525, batch number 5112529, complaint # (b)(4) for unsatisfactory performance.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a batch history review of gram crystal violet.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question for this product.One photo was received.The photo depicts a microscopic view of gram-negative culture and two dark purple nonbacterial artifacts.Return was received on 02/26/26 after testing was completed.Package was received damaged and spilled with mixed materials.Content inside now mixed materials and can be contaminated.No further testing can be conducted this time a retention sample from the complaint batch was evaluated along with a control batch of crystal violet.The solution appearance of retention sample was satisfactory and comparable to the control; all were deep purple solutions with no visible precipitate.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for retention and control batches.Ten fields of each smear were examined in detail using oil immersion lens of a light microscope.No excessive precipitate, artifacts or bacterial contamination were seen.The retention sample was comparable to the control.This complaint is not confirmed.Bd will continue to trend dcm complaints for unsatisfactory performance.

Brand Name
BD BBL¿ GRAM CRYSTAL VIOLET
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24183423
Report Number1119779-2026-00025
Device Sequence Number9557610
Product Code JTS
UDI-Device Identifier30382902125250
UDI-Public(01)30382902125250(17)261031(10)5112529
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number212525
Device Lot Number5112529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown